Women said the COVID vaccine affected their periods, Is this True?
Shana Clauson was waiting in line for her first Moderna shot in March when she noticed menstruators on social media discussing how their periods had changed — sooner, heavier, and more painful than normal – after receiving coronavirus vaccines.
Clauson, 45, of Hudson, Wis., went ahead and got the shot — and a few days later, she started having an earlier and heavier period than she was used to. She told The Washington Post a few weeks later, in early April, that she was frustrated by the paucity of study on whether the vaccinations affected menstrual cycles.
“Is this not being discussed, or is it even being looked at or researched because it’s a ‘woman’s issue?’ ” Clauson asked at the time. “I hope that if this is going to be a side effect for women, that it’s being addressed and women know this could happen.”
The National Institutes of Health granted her wish this week, awarding $1.67 million to researchers at five universities to investigate potential connections between coronavirus vaccines and menstruation, the agency said Aug. 30.